Alert archive / Indiana / Special Weather Statements in 2014
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at May 21, 2014, 7:33 AM EDT for Allen County, Indiana; Van Wert County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2014, 7:33 AM EDT (11:33 UTC)
- Expired
- May 21, 2014, 8:00 AM EDT
- In force
- 27 min
- Issued by
- NWS Northern Indiana
Counties Allen County, IN, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 88 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
438 WWUS83 KIWX 211133 SPSIWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 733 AM EDT WED MAY 21 2014 INZ018-027-OHZ015-024-211200- ADAMS IN-ALLEN IN-PAULDING OH-VAN WERT OH- 733 AM EDT WED MAY 21 2014 ...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN PAULDING...VAN WERT... NORTHEASTERN ADAMS AND ALLEN COUNTIES... AT 728 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW HAVEN...MOVING EAST AT 40 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... MONROEVILLE... PAYNE... CONVOY... TILLMAN...TOWNLEY AND ZULU... MCGILL AND DIXON... WORSTVILLE... THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 10 AND 30. THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 302 AND 315. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4108 8438 4075 8454 4103 8528 4119 8518 TIME...MOT...LOC 1132Z 290DEG 36KT 4105 8497 $$ TAYLOR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at May 21, 7:21 AM EDT, 12 minutes earlier.
Area forecast discussion, May 21, 7:21 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 721 AM EDT WED MAY 21 2014 .SYNOPSIS... ISSUED AT 410 AM EDT WED MAY 21 2014 A COLD FRONT WILL SLOWLY SAG THROUGH THE REGION TODAY WITH SHOWERS AND THUNDERSTORMS EXPECTED. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. HIGH TEMPERATURES TODAY WILL GENERALLY BE IN THE UPPER 70S NORTH TO MID 80S SOUTH. LOWS TONIGHT WILL RANGE FROM THE LOWER 50S NORTH TO UPPER 50S SOUTH. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 407 AM EDT WED MAY 21 2014 FORECAST CHALLENGE TODAY IS WITH RESPECT TO THUNDERSTORM DEVELOPMENT AND ANY POTENTIAL FOR SEVERE WEATHER. OVERNIGHT CONVECTION HAS LEFT NUMEROUS BOUNDARIES AND A CHAOTIC LOW LEVEL WIND FIELD. AFTERNOON CONVECTIVE INITIATION WILL BE DIFFICULT TO DETERMINE BUT LIKELY ACROSS CENTRAL AND SOUTHERN AREAS. ACTUAL SYNOPTIC COLD FRONT APPEARS TO LIE FROM SOUTH CENTRAL MICHIGAN TO SOUTHERN WI EARLY THIS MORNING. CONVECTION ONGOING SOUTH OF THIS BOUNDARY EARLY THIS MORNING WHERE MODEST CAPE AND STEEP MID LEVEL LAPSE RATES ALONG WITH POOLING MOISTURE WAS SUPPORTING CONTINUED DEVELOPMENT. WILL ACCOUNT FOR THIS EARLY MORNING CONVECTION THROUGH SUNRISE WITH AN EXPECTED DECREASING TREND THEN IN THE MID TO LATE MORNING TIME FRAME. AFTERNOON TSRA DEVELOPMENT THEN EXPECTED NEAR SAGGING COLD FRONT AS A COUPLE WEAK MID LEVEL SHORT WAVES SWING THROUGH. QUESTIONS REGARDING INITIATION ZONE AND AMOUNT OF DESTABILIZATION CONTINUE GIVEN MORNING CLOUD CANOPY AND CHAOTIC LOW LEVEL WIND FIELD. MODEL SOUNDINGS SUPPORT GOOD MIXING TODAY WITH STEEP LOW TO MID LEVEL LAPSE RATES. MUCAPE INCREASING TO OVER 3500 J/KG PER NAM12 AND 0-6KM SHEAR INCREASES TO OVER 40KTS AS WELL. SHOULD SEE CLOUDS MIX BY MID TO LATE MORNING WITH QUICK DESTABILIZATION. CENTRAL FORECAST AREA SEEMS TO BE BEST LOCATION FOR CONVECTIVE INITIATION WITH FRONTAL TIMING...PEAK HEATING AND LIKELY LOCATION OF CONVECTIVE BOUNDARIES FROM THIS MORNINGS CONVECTION. HIGHEST POPS PLACED THERE BUT ALSO KEPT LOW CHANCE POPS OVER FAR NORTH CENTRAL AND NORTHWEST WHERE INITIATION ALONG LAKE SHADOW AND THERMAL DISCONTINUITY POSSIBLE. NAM12 ESPECIALLY ROBUST WITH STEEPENING LAPSE RATES AND INSTABILITY THIS AREA. SEVERE WEATHER REMAINS POSSIBLE ACROSS THE SOUTHERN HALF OF THE COUNTY WARNING AREA...CWA. LARGE HAIL AND DAMAGING WIND PRIMARY HAZARDS ONCE AGAIN WITH DEEP WARM CLOUD LAYER PROMOTING EFFICIENT RAINFALL AND LOCALIZED FLOODING POSSIBILITY AS WELL. COLD FRONT TO CONTINUE SAGGING THROUGH AREA THIS EVENING WITH COOLER AND DRIER AIR FILTERING IN OVERNIGHT. ALLOWED A SLIGHT CHANCE POP TO CONTINUE FAR SOUTH THIS EVENING. && .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 407 AM EDT WED MAY 21 2014 LITTLE TO NO SENSIBLE WEATHER CONCERNS TO DISCUSS THIS LONG TERM PERIOD. PAIR OF CLOSED MIDLEVEL CIRCULATIONS OVER THE NEW ENGLAND COAST AND DESERT SOUTHWEST WILL MAKE VERY SLOW EASTWARD PROGRESS THROUGH EARLY NEXT WEEK GIVEN WEAK FLOW ALOFT. THIS WILL ALLOW A HIGH AMPLITUDE RIDGE TO BUILD OVER THE UPPER MIDWEST WITH OUR CWA ON THE DOWNSTREAM/SUBSIDENT SIDE. CANADIAN SURFACE HIGH WILL GRADUALLY SETTLE OVER THE REGION WITH N/NW LOW LEVEL FLOW MAINTAINING COOL CONDITIONS THROUGH THE END OF THE WEEK. CAA WILL SEND 850MB TEMPS TO THE MID TO UPPER SINGLE DIGITS ON THURSDAY...TRANSLATING TO HIGHS ONLY IN THE UPPER 60S TO LOWER 70S. ONSHORE FLOW WILL LEAD TO EVEN COOLER CONDITIONS NEAR THE LAKE. WESTERN COUNTIES MAY REMAIN MOSTLY SUNNY UNDER STRONG SUBSIDENCE AND LAKE SHADOW EFFECT BUT EXPECT A FAIR AMOUNT OF DIURNAL CU IN OUR EAST AND NORTHEAST COUNTIES DUE TO STEEP LOW LEVEL LAPSE RATES AND SOME RESIDUAL BOUNDARY LAYER MOISTURE. TEMPERATURES WILL THEN SLOWLY MODERATE THROUGH THE WEEKEND AS THERMAL TROUGH EXITS AND RETURN FLOW GRADUALLY DEVELOPS. EXPECT NEAR 80F BY SUNDAY BUT STOUT RIDGE WILL MAINTAIN DRY CONDITIONS THROUGH THAT TIME. STILL A MARGINAL THREAT FOR CONVECTION ON MONDAY AS THETA-E PLUME IS ADVECTED NORTHWARD BUT ENVIRONMENT LOOKS FAIRLY CAPPED IN OUR AREA...STILL UNDER THE INFLUENCE OF MID/UPPER LEVEL RIDGE. WILL HOLD OFF ON ANY PRECIP MENTION FOR NOW BUT STILL PLENTY OF TIME FOR ADJUSTMENTS. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 715 AM EDT WED MAY 21 2014 TSTMS CONTG ACROSS NE INDIANA/NW OH EARLY THIS MORNING SHOULD IMPACT KFWA AROUND START OF THE TAF PERIOD. BREAK EXPECTED DURING THE DAY WITH FURTHER DEVELOPMENT LIKELY THIS AFTN AS CDFNT OVER SRN MI SAGS SOUTH. THESE MAY IMPACT KFWA AS WELL BUT FOR NOW GIVEN UNCERTAINTY JUST FCST VCTS. BEHIND THE FRONT THIS EVE... LOW VFR CIGS SHOULD BECOME SCATTERED. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...LASHLEY SHORT TERM...LASHLEY LONG TERM...AGD AVIATION...JT VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 21, 4:47 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 447 AM EDT WED MAY 21 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-220900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 447 AM EDT WED MAY 21 2014 /347 AM CDT WED MAY 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS AND LOCALLY HEAVY RAINFALL TODAY. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY SOUTH AND EAST OF A LINE FROM WINAMAC TO ANGOLA. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-220900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 447 AM EDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING. SMALL HAIL AND WIND GUSTS TO 40 KNOTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, May 21, 6:29 AM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
629 AM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM HAIL 2 W SALEM CENTER 41.58N 85.17W
05/21/2014 M1.25 INCH STEUBEN IN PUBLIC
HAIL WAS COVERING THE GROUND WITH SIZES RANGING FROM
PEA SIZE TO HALF DOLLAR SIZE.
&&
BENTLEYSpecial weather statement, May 21, 6:29 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
629 AM EDT WED MAY 21 2014
INZ005>009-OHZ001-002-004-005-211130-
DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-HENRY OH-LAGRANGE
IN-NOBLE IN-STEUBEN IN-WILLIAMS OH-
629 AM EDT WED MAY 21 2014
...STRONG THUNDERSTORMS OVER FAR NORTHERN INDIANA AND NORTHWEST
OHIO...
AT 625 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR GOSHEN INDIANA TO DEFIANCE
AND NAPOLEON OHIO...MOVING EAST AT 40 MPH.
UP TO DIME SIZE HAIL...WINDS TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS LINE OF STORMS.
LOCALLY HEAVY RAIN MAY CAUSE DRAINS...DITCHES AND CULVERTS TO FILL
RAPIDLY WITH WATER CAUSING LOCALIZED FLOODING.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LIGONIER...
LAGRANGE...
KENDALLVILLE...
GARRETT AND ANGOLA...
AUBURN...
BUTLER...
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 327 AND
353.
THIS INCLUDES INTERSTATE 80 90 IN INDIANA BETWEEN MILE MARKERS 100
AND 99.
THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 0 AND 48.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4138 8547 4145 8564 4147 8605 4175 8605
4169 8481 4171 8388 4118 8388
TIME...MOT...LOC 1025Z 285DEG 40KT 4157 8565
SLLSpecial weather statement, May 21, 7:07 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
707 AM EDT WED MAY 21 2014
INZ008-009-017-018-OHZ004-015-211130-
ALLEN IN-DE KALB IN-DEFIANCE OH-NOBLE IN-PAULDING OH-WHITLEY IN-
707 AM EDT WED MAY 21 2014
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME WESTERN DEFIANCE...
NORTHWESTERN PAULDING...EXTREME NORTHWESTERN ADAMS...EASTERN
WHITLEY...ALLEN...SOUTHERN DE KALB AND SOUTHEASTERN NOBLE COUNTIES...
AT 703 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLUMBIA CITY...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
FORT WAYNE...
NEW HAVEN...
HUNTERTOWN...
ARCOLA...LAOTTO AND SWAN...
ROLLING HILLS...WALLEN AND BUTLER CENTER...
HESSEN CASSEL...MAPLES AND POE...
THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 6 AND 30.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 299 AND
325.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4108 8554 4136 8543 4128 8473 4092 8496
4091 8502
TIME...MOT...LOC 1107Z 290DEG 32KT 4113 8538
TAYLORLocal storm report, May 21, 7:08 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
708 AM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM HAIL 1 NE BUTLER 41.44N 84.86W
05/21/2014 M0.88 INCH DE KALB IN PUBLIC
&&
BENTLEYSpecial weather statement, May 21, 7:29 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
729 AM EDT WED MAY 21 2014
OHZ004-005-015-016-025-211200-
ALLEN OH-DEFIANCE OH-HENRY OH-PAULDING OH-PUTNAM OH-
729 AM EDT WED MAY 21 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ALLEN...
SOUTHEASTERN DEFIANCE...EASTERN PAULDING...SOUTHERN HENRY AND
NORTHEASTERN PUTNAM COUNTIES...
AT 724 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CONTINENTAL...OR 9 MILES SOUTHEAST OF
DEFIANCE...MOVING EAST AT 50 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
OTTAWA...
BLUFFTON...
GLANDORF...
LEIPSIC AND DESHLER...
PANDORA...
MILLER CITY AND HAMLER...
THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 139 AND 141.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4085 8389 4112 8440 4132 8425 4131 8388
4085 8388
TIME...MOT...LOC 1129Z 290DEG 41KT 4116 8419
TAYLORSpecial weather statement, May 21, 7:33 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 733 AM EDT WED MAY 21 2014 INZ018-027-OHZ015-024-211200- ADAMS IN-ALLEN IN-PAULDING OH-VAN WERT OH- 733 AM EDT WED MAY 21 2014 ...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN PAULDING...VAN WERT... NORTHEASTERN ADAMS AND ALLEN COUNTIES... AT 728 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW HAVEN...MOVING EAST AT 40 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... MONROEVILLE... PAYNE... CONVOY... TILLMAN...TOWNLEY AND ZULU... MCGILL AND DIXON... WORSTVILLE... THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 10 AND 30. THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 302 AND 315. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4108 8438 4075 8454 4103 8528 4119 8518 TIME...MOT...LOC 1132Z 290DEG 36KT 4105 8497 TAYLOR
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:57 PM EDT | Special Marine Warning | IWX | 2 hr | |
| May 20, 9:53 PM EDT | Special Weather Statement | IWX | LaPorte | 22 min |
| May 20, 9:59 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph | 46 min |
| May 20, 11:07 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph | 53 min |
| May 20, 11:13 PM EDT | Flash Flood Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 3 hr |
| May 21, 12:09 AM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 36 min |
| May 21, 12:18 AM EDT | Special Marine Warning | IWX | 87 min | |
| May 21, 12:37 AM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Noble, Whitley | 38 min |
| May 21, 1:06 AM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 39 min |
| May 21, 1:50 AM EDT | Special Weather Statement | IWX | LaGrange | 25 min |
| May 21, 2:29 AM EDT | Special Marine Warning | IWX | 61 min | |
| May 21, 3:19 AM EDT | Special Weather Statement | IWX | Elkhart, LaGrange | 26 min |
| May 21, 3:22 AM EDT | Special Weather Statement | IWX | Saint Joseph | 38 min |
| May 21, 3:33 AM EDT | Special Weather Statement | IWX | Steuben | 42 min |
| May 21, 3:37 AM EDT | Special Weather Statement | IWX | Steuben | 38 min |
| May 21, 3:50 AM EDT | Severe Thunderstorm Warning | IWX | Steuben | 40 min |
| May 21, 6:29 AM EDT | Special Weather Statement | IWX | DeKalb, Elkhart, LaGrange, Noble, Steuben | 61 min |
| May 21, 7:07 AM EDT | Special Weather Statement | IWX | Allen, Whitley | 23 min |
| May 21, 9:51 AM EDT | Special Weather Statement | IWX | Wabash | 24 min |
| May 21, 10:28 AM EDT | Marine Dense Fog Advisory | IWX | 8 hr | |
| May 21, 10:55 AM EDT | Special Weather Statement | IWX | Miami | 35 min |
| May 21, 1:33 AM EDT | Special Weather Statement | IWX | Allen, Paulding, Putnam, Van Wert | 57 min |
| May 21, 4:12 AM EDT | Special Weather Statement | IWX | Defiance | 48 min |
| May 21, 7:29 AM EDT | Special Weather Statement | IWX | Putnam | 31 min |
| May 21, 7:56 AM EDT | Special Weather Statement | IWX | Putnam | 19 min |
| May 21, 8:16 AM EDT | Special Weather Statement | IWX | Allen, Van Wert | 29 min |
| May 21, 2:33 AM EDT | Special Weather Statement | IWX | Berrien | 42 min |
| May 21, 2:55 AM EDT | Special Weather Statement | IWX | Berrien | 35 min |
| May 21, 5:05 AM EDT | Special Weather Statement | IWX | Berrien, Cass, Saint Joseph | 55 min |
Nearby
Special Weather Statements in Indiana, 2014Special Weather Statements in Ohio, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.